Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Tumor behind eye removed, suffering from thyroid eye disease, eyelid fixed. Feeling dizzy, given Valium. What can I do ?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1037 Questions
I had a tumor taken out behind eye, I have thyroid eye disease and the Dr fixed the eyelid. I have been dizzy, the dr said it was because of the swelling from the surgery behind the eye. I have felt better the last few days, but yesterday a wave of dizziness hit me and has not left. The eye healing nicely and I doubt the swelling is the problem still. I have Muniere's disease too and my Dr gave me Valium to take for this, but I ran out three days ago and can't get ahold of Dr to refill, could this be the reason? What can I do, it's the weekend and of course, I'l never get ahold of him.
Posted Thu, 24 May 2012 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 1 hour later

Thanks for sending your query to us.

Can you please be more specific about the tumor that was taken out from your eye?

At the first instance your problem does not seem to be related to removal of tumor from the eye or the surgery you underwent for exophthalmos (protruded eye ball occured with thyroid problem). This can only occur in situation of variation of thyroid hormone level.

The problem is likely to be due to meniere's disease. Severe Vertigo/dizziness is one of the cardinal features of this disease. You have to manage your medication for Meniere's disease. You can call your doctor's office to call the nearby pharmacy for the prescription.

Incase you are unable to procure the prescribed medicine I can suggest few changes in your lifestyle. Though these changes will not bring immediate relief but will be beneficial in the long run:

1.Take a low salt diet.
2.Avoid sudden jerky movements.
3.Stay still and rest when you have the symptoms.
4.Avoid bright lights and television during the attacks.
5.Limit your alcohol and caffeine intake.
6.Exercise regularly and eat a well balanced diet.

Please do get back to me in case of any difficulty.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor